MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: phone: (b)(6).Name and address: post code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty using a advance 14 lp low profile balloon catheter, the balloon ruptured.Access was gained from the right femoral artery targeting the stenotic lesion at the right anterior tibial artery.After passing a wire guide through the lesion, the balloon catheter was inflated the first time.However, when it was inflated to 10 atm the second time, it ruptured (patient reference (b)(4)).It was also noted to have ruptured at 8 atm (patient reference (b)(4)).The physician cancelled the procedure.No adverse effects were reported due to the alleged malfunction.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: b5.Summary of event: as reported, during a percutaneous transluminal angioplasty using an advance 14 lp low profile balloon catheter, the balloon ruptured.Access was gained from the right femoral artery targeting the stenotic lesion at the right anterior tibial artery.After passing a wire guide through the lesion, the balloon catheter was inflated the first time.However, when it was inflated to 10 atm the second time, it ruptured (patient reference (b)(6)).A second balloon ruptured at 8 atm (patient reference (b)(6)).The physician cancelled the procedure.No adverse effects were reported due to the alleged malfunction.The anatomy was moderately calcified, and the lesion was 100% occluded.A pin-hole rupture was noted in both balloons.An unknown inflation device was used.The balloon was removed by itself.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications were conducted during the investigation.The complaint device was not returned to cook.The complainant did provide photos of the complaint device showing the used balloon with the blood and water that leaked out of the balloon on the surgical metal tray.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provides objective evidence to support that the device was manufactured to specification.There is no evidence that nonconforming product exists in-house or in field.The product ifu instructs the user to adhere to inflation pressure parameters in the compliance card insert and warns against exceeding the rated burst pressure.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and the procedure most likely contributed to this incident.As reported, the balloon was inflated and had a pinhole rupture occur when inflated to 8atm.The patient¿s anatomy was reported to have medium calcification and the lesion was reported to be a 100% occluded lesion at the right posterior tibial artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial mdr.The anatomy was moderately calcified and the lesion was 100% occluded.A pin-hole rupture was noted.An unknown inflation device was used.The balloon was removed by itself.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10836814
Report Number1820334-2020-02089
Device Sequence Number19869041
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)220708(10)9863094
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number9863094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUPITER FC3 /NO2 142333/BOSTON SCIENTIFIC; PARENT PLUS 4.5FR 60CM/PA0060/MEDIKIT